Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 92, NWS Albany, NY

July 21, 2000Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 21, 2000, 5:23 PM EDT for Saratoga County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2000, 5:23 PM EDT (21:23 UTC)
Expired
Jul 21, 2000, 6:00 PM EDT
In force
37 min
Issued by
NWS Albany, NY
Area
Whole counties

County Saratoga County, NY

The radar

The Albany radar (KENX), 60 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS51 KALY 212127
SVRALB
NYC091-212200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* SEVERE THUNDERSTORM WARNING FOR...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK

* UNTIL 600 PM EDT

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM NEAR SARATOGA SPRINGS...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SARATOGA SPRINGS AT 530 PM...
  JUST NORTH OF SARATOGA LAKE AT 535 PM...
  SCHUYLERVILLE AT 550 PM.


HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A 
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 21, 2:40 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT FRI JUL 21 2000

.DISC...RADAR PICS SHOW DECENT CVRG TO THE SHWRS/TSTMS DVLPG ACRS
WRN/CNTRL NY AND ASSOCD WITH AN UPR LVL SHTWV TROF...SO WL FCST
LIKELY POPS ACRS ENTIRE FCST AREA FOR THIS EVENING.

AFTER THE TROF MOVES THRU LATER THIS EVE...MODELS BACK OFF AS TO
PCPN POTENTIAL LATER TNGT AND ON SAT.  FASTER MOVMNT OF MAIN UPR LVL
LOW...AND SFC WLY WINDS MEAN THAT THE CHC OF SHWRS LATER TNGT
AND ON SAT WL NOT BE AS GREAT AS EARLIER FCSTS. IN ADDITION...WL NOT
CARRY ANY MENTION OF PCPN INTO SAT NITE AND FCST PTLY CLDY/MAINLY
CLR. WK HI PRES IN CONTROL SUNDAY INTO MONDAY WITH MAINLY CLR/PTLY
CLDY SKIES.

SVR POTENTIAL IS LIMITED THIS AFTN/EVE WITH CAPES NOT QUITE REACHING
1000 J/KG AND HELICITY ALMOST NON-EXISTANT...SO WL NOT MENTION THE
POTENTIAL FOR SVR TSTMS IN THE ZONES.  KBGM DID GET A REPORT OF 3/4
INCH HAIL OVER CAYUGA COUNTY...SO SVR WX THREAT CANT BE COMPLETELY
RULED OUT.

.ALY...NONE.

MAGLARAS

In the hours before

Local storm report, Jul 21, 4:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT FRI JUL 21 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    GLOVERSVILLE              NY   .75 INCH HAIL
07/21/00   FULTON                         DIME SIZE HAIL COVERING
                                          THE GROUND

0450 PM    GALWAY                    NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL COVERING
                                          THE GROUND

0451 PM    GALWAY                    NY   .75 INCH HAIL
07/21/00   SARATOGA                       DIME SIZE HAIL COVERING
                                          THE GROUND

NNNN
Local storm report, Jul 21, 5:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT FRI JUL 21 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    GLOVERSVILLE              NY   .75 INCH HAIL
07/21/00   FULTON                         DIME SIZE HAIL COVERING
                                          THE GROUND

0450 PM    GALWAY                    NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL COVERING
                                          THE GROUND

0451 PM    GALWAY                    NY   .75 INCH HAIL
07/21/00   SARATOGA                       DIME SIZE HAIL COVERING
                                          THE GROUND

0457 PM    BARKERSVILLE              NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL

NNNN
Local storm report, Jul 21, 5:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT FRI JUL 21 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    GLOVERSVILLE              NY   .75 INCH HAIL
07/21/00   FULTON                         DIME SIZE HAIL COVERING
                                          THE GROUND

0450 PM    GALWAY                    NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL COVERING
                                          THE GROUND

0451 PM    GALWAY                    NY   .75 INCH HAIL
07/21/00   SARATOGA                       DIME SIZE HAIL COVERING
                                          THE GROUND

0457 PM    BARKERSVILLE              NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL

0509 PM    ROCK CITY FALLS           NY   .75 INCH HAIL
07/21/00   SARATOGA                       DIME SIZE HAIL

NNNN
Local storm report, Jul 21, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT FRI JUL 21 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0437 PM    GLOVERSVILLE              NY   .75 INCH HAIL
07/21/00   FULTON                         DIME SIZE HAIL COVERING
                                          THE GROUND

0450 PM    GALWAY                    NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL COVERING
                                          THE GROUND

0451 PM    GALWAY                    NY   .75 INCH HAIL
07/21/00   SARATOGA                       DIME SIZE HAIL COVERING
                                          THE GROUND

0455 PM    BROADALBIN                NY   .75 INCH HAIL
07/21/00   FULTON                         DIME SIZE HAIL COVERING
                                          THE GROUND

0457 PM    BARKERSVILLE              NY   1 INCH HAIL
07/21/00   SARATOGA                       QUARTER SIZE HAIL

0509 PM    ROCK CITY FALLS           NY   .75 INCH HAIL
07/21/00   SARATOGA                       DIME SIZE HAIL

NNNN

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:24 PM EDTSevere Thunderstorm WarningALYFulton36 min
Jul 21, 4:39 PM EDTSevere Thunderstorm WarningALYSaratoga51 min
Jul 21, 5:43 PM EDTSevere Thunderstorm WarningALYWashington62 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.